Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Any meds for migraines safe on while on SSRI? ronaldo

Posted by Jax on November 7, 2006, at 23:46:05

In reply to Re: Any meds for migraines safe on while on SSRI?, posted by ronaldo on November 6, 2006, at 9:31:33

> Hi Jax,
>
> "Low levels of Serotonin have been associated with several disorders, notably depression, MIGRAINE, bipolar disorder and anxiety."
>
> http://en.wikipedia.org/wiki/Serotonin
>
> "SSRI drugs are designed to allow the available neurotransmitter serotonin to be utilized more efficiently. A low level of utilization of serotonin is currently seen as one among several neurochemical symptoms of depression. Low levels of serotonin in turn can be caused by an anxiety disorder, because serotonin is needed to metabolize stress hormones [citation needed]."
>
> http://en.wikipedia.org/wiki/SSRI
>
> Seems like you need something to increase your serotonin levels. Maybe your SSRI is stealing all the available serotonin?
>
> [edit] Serotonergics
> "Serotonergics are substances which affect the neurotransmitter serotonin or the components of the nervous system which utilize serotonin. Serotonergic nootropics include serotonin precursors and cofactors, and serotonin reuptake inhibitors:
>
> 5-HTP - more bioavailable form of tryptophan[citation needed], precursor to the neurotransmitter serotonin, promotes relaxed poise and sound sleep[citation needed].
> Griffonia simplicifolia a natural source of 5-HTP (an alternative in countries where 5-HTP not legal, freely available.)
> Theanine - Found in tea. Increases GABA and dopamine levels in the brain. Increases alpha-wave based alert relaxation.
> Tryptophan (requires Vitamin B6 and Vitamin C) - Essential amino acid. Precursor to serotonin, found in high concentration in bananas and poultry (especially turkey), also in milk, promotes relaxed poise and sound sleep."
>
> http://en.wikipedia.org/wiki/Nootropic#Serotonergics
>
> Try drinking a cup of tea and eating a banana and popping a Vit B6 and a Vit C tablet.
>
> Sorry can't help you more than this.
>
> Let me know if it works...
>
> ....Alan


Thanks Alan for confirming my suspicion that the lowering of my SSRI (and thus reducing amount of serotonin floating round) could bring on migraines. (Especially as SSRI's are USED for migraines - seems like a no-brainer to me!).

I realised after reading your post that I stopped taking a multi vitamin supplement after I got the first migraine (I was paranoid as to what may have caused them). The migraines just got worse. So I've started taking multi vitamins again, and eating bananas (and drinking tea. Sorry about the milk - just don't like the taste of the stuff). So far I've only had to take one painkiller in the last couple days (About a quarter of the usual). And I'm going to look up any other serotonergic foods...

Jax


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jax thread:700825
URL: http://www.dr-bob.org/babble/20061104/msgs/701518.html